MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon damage occurred.The target lesion was an area of in-stent restenosis located in the left iliac artery.A 5.0 x 150, 135cm mustang balloon catheter was advanced for dilatation.However, during introduction, the balloon was difficult to advance.The balloon was hooked by the stent and was damaged.Additionally, the physician found the dilation was not sufficient.The mustang balloon was removed from the patient and the procedure was completed by implanting another stent.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
B5.Describe event or problem- updated.
 
Event or Problem Description
It was reported that balloon damage occurred.The target lesion was an area of in-stent restenosis located in the left iliac artery.A 5.0 x 150, 135cm mustang balloon catheter was advanced for dilatation.However, during introduction, the balloon was difficult to advance.The balloon was hooked by the stent and was damaged.Additionally, the physician found the dilation was not sufficient.The mustang balloon was removed from the patient and the procedure was completed by implanting another stent.There were no patient complications reported and the patient status was stable.It was further reported that before usage of the mustang balloon catheter, the patient had an implanted stent.The mustang was advanced for dilation but was unable to pass the stent and the device was hooked by the stent.The device was removed and no intervention was involved in removing the device.On the following day, stenting was performed as dilatation was not sufficient.Although dilatation was not sufficient, there were no inflation or dilatation issues noted on the mustang balloon catheter.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14103099
Report Number2134265-2022-04139
Device Sequence Number15024093
Product Code LIT
UDI-Device Identifier08714729793434
UDI-Public08714729793434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2024
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0027660237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient Weight48 KG